MAUDE Adverse Event Report: TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL FLEXITOUCH SYSTEM; PNEUMATIC COMPRESSION DEVICE

TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL FLEXITOUCH SYSTEM; PNEUMATIC COMPRESSION DEVICE
Model Number PD32-U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A flexitouch controller, pd32-u and right upper extremity (rue) garment, u-as-s2-r, a-tr-00-a were ordered on 8/24/2-17 and shipped on 9/5/2017.Training was completed on 9/8/2017.Training was completed on (b)(6)2017.On (b)(6) 2019 the patient called to report they would like to know how to use her flexitouch device on her arm only.The patient used the flexitouch to manage their right upper quadrant lymphedema, which included chest treatment on the original order.The patient was shipped and trained on the device in november of 2017 and reported pain starting in (b)(6) 2017.In (b)(6) 2018, the patient was seen for follow-up and a ct scan and at that point the patient reported they were diagnosed with stage 4 metastic breast cancer and had 7 acute/chronic rib fractures.The patient did not require hospitalization or treatment for the fractured ribs, the diagnosis was not made until several months after they used the flexitouch and the resulting pain.The fractured ribs were healed at the time of the ct scan.The stage 4 metastic breast cancer as well as the 7 acute/fractured ribs were diagnosed with a ct scan in (b)(6) of 2018; the pt disclosed this information to tactile medical in (b)(6) of 2019 when calling in to ask if it was possible to treat her arm only, with the flexitouch.The patients medical team wants to continue to use the flexitouch product on the patients arm only.
 
Event or Problem Description
A flexitouch controller, pd32-u and right upper extremity (rue) garment, u-as-s2-r, a-tr-00-a were ordered on (b)(6) 2017 and shipped on (b)(6) 2017.Training was completed on (b)(6) 2017.Training was completed on (b)(6) 2017.On (b)(6) 2019 the patient called to report they would like to know how to use her flexitouch device on her arm only.The patient used the flexitouch to manage their right upper quadrant lymphedema, which included chest treatment on the original order.The patient was shipped and trained on the device in november 2017 and reported pain starting in (b)(6) 2017.In (b)(6) 2018, the patient was seen for follow-up and a ct scan and at that point the patient reported they were diagnosed with stage 4 metastatic breast cancer and had 7 acute/chronic rib fractures.The patient did not require hospitalization or treatment for the fractured ribs, the diagnosis was not made until several months after they used the flexitouch and the resulting pain.The fractured ribs were healed at the time of the ct scan.The stage 4 metastatic breast cancer as well as the 7 acute/fractured ribs were diagnosed with a ct scan in (b)(6) of 2018; the pt disclosed this information to tactile medical in september of 2019 when calling in to ask if it was possible to treat her arm only, with the flexitouch.

Brand Name
FLEXITOUCH SYSTEM
Common Device Name
PNEUMATIC COMPRESSION DEVICE
Manufacturer (Section D)
TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL
151 5th avenue nw
new brighton MN 55112
MDR Report Key9099849
Report Number3004183730-2019-00002
Device Sequence Number2664564
Product Code JOW
UDI-Device Identifier00816305020106
UDI-Public(01)00816305020106
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K153311
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Modification/Adjustment,Patient Monitoring
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPD32-U
Device Catalogue NumberPD32-U
Device Lot Number11145, 17023, 113340
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2019
Initial Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient Weight66